Change search
ReferencesLink to record
Permanent link

Direct link
Nonholonomic Riemann and Weyl tensors for flag manifolds
Stockholm University, Faculty of Science, Department of Mathematics.
2007 (English)In: Theoretical and mathematical physics, ISSN 0040-5779, E-ISSN 1573-9333, Vol. 153, no 2, 1511-1538 p.Article in journal (Refereed) Published
Abstract [en]

On any manifold, any nondegenerate symmetric 2-form (metric) and any nondegenerate skew-symmetric differential form omega can be reduced to a canonical form at any point but not in any neighborhood: the corresponding obstructions are the Riemannian tensor and d omega. The obstructions to flatness (to reducibility to a canonical form) are well known for any G-structure, not only for Riemannian or almost symplectic structures. For a manifold with a nonholonomic structure (nonintegrable distribution), the general notions of flatness and obstructions to it, although of huge interest (e.g., in supergravity) were not known until recently, although particular cases have been known for more than a century (e.g., any contact structure is nonholonomically ""flat"": it can always be reduced locally to a canonical form). We give a general definition of the nonholonomic analogues of the Riemann tensor and its conformally invariant analogue, the Weyl tensor, in terms of Lie algebra cohomology and quote Premet's theorems describing these cohomologies. Using Premet's theorems and the SuperLie package, we calculate the tensors for flag manifolds associated with each maximal parabolic subalgebra of each simple Lie algebra (and in several more cases) and also compute the obstructions to flatness of the G(2)-structure and its nonholonomic superanalogue.

Place, publisher, year, edition, pages
2007. Vol. 153, no 2, 1511-1538 p.
Keyword [en]
lie algebra cohomology, cartan prolongation, riemann tensor, nonholonomic manifold, flag manifold, G(2)-structure
National Category
URN: urn:nbn:se:su:diva-55240DOI: 10.1007/s11232-007-0131-zISI: 000251154200003OAI: diva2:402351
authorCount :2Available from: 2011-03-08 Created: 2011-03-07 Last updated: 2011-03-08Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text

Search in DiVA

By author/editor
Leites, Dimitry
By organisation
Department of Mathematics
In the same journal
Theoretical and mathematical physics

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 16 hits
ReferencesLink to record
Permanent link

Direct link